Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

What are the side effects of the emergency contraceptive pill?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
Hi.. I am on synthroid and prozac and I have taken three pregnancy test all negative, my last period was one time but i had taken the moring after pill a few days before I started.. still have a wierd feeling. no weight gain but my belly is fuller..
Posted Mon, 16 Apr 2012 in Birth Control
Answered by Dr. Raju A.T 32 minutes later

Thanks for your query.

The morning pill do have various side effects like heavy bleeding to almost a missing period.

I would be able to answer you better if you can provide me with some more details on your problem like :

1) Detailed description of the symptoms you have ?

2) What was your last menstrual period date ?

3) When did you take the emergency pill ?

4)Was the bleeding accompanied with abdomen pain , nausea and any other associated symptoms?

Anticipating your response,

Above answer was peer-reviewed by
Follow-up: What are the side effects of the emergency contraceptive pill? 15 minutes later
bloating and nausea, I took pill roughly 3 weeks and started period about a week after no pain no pain
Answered by Dr. Raju A.T 16 minutes later
Hi again,

Thanks for the information.

As I said before the emergency pills do have side effects like nausea, vomiting, breast tenderness, fatigue, headache, abdominal pain, and menstrual changes which may comprise heavy bleeding for more than 3 days sometimes , spotting or a missed period too.Since you have got the home pregnancy tests negative , need not worry.Give it some time say a month or two to regain your normal menstruation.

Bloating and nausea are self limiting in a week or two after the ingestion of the tablet but you can speed the recovery by taking tab Prilosec OTC for a week before food early in the morning.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor